Wyoming, 2005

Hail in Wyoming, May 23, 2005

May 23, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 23, 12:45 PM MST, 5 hours 25 minutes earlier.

Area forecast discussion, May 23, 12:45 PM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT MON MAY 23 2005

.SHORT TERM...TONIGHT...SCATTERED TSTMS HAVE DEVELOPED ACROSS SE WY
AT EARLY AFTERNOON. A COLD FRONT CONTINUES TO PROGRESS SWRD ACROSS
OUR ZONES. LIFTING FOR TSTMS WILL BE ACHIEVED BY A PASSING SHORTWAVE
TROF AND COLD FRONTAL FORCING. LOW/MID LEVEL THETA-E RIDGE AXIS AND
CONVECTIVE PARAMETERS FAVOR BEST CHANCE OF SEVERE TSTMS ACROSS THE
SRN HALF OF THE WRN NEB PANHANDLE...WHERE TSTMS WILL CONTINUE
LONGEST OVERNIGHT DUE TO DECENT LOW LEVEL THETA-E ADVECTION AND LOW
LEVEL CONVERGENCE. TUE...SCATTERED AFTERNOON TSTMS EXPECTED AGAIN
WITH GOOD LOW LEVEL CONVERGENCE AND ADEQUATE LOW/MID LEVEL
MOISTURE AVAILABLE FOR INSTABILITY.   RUBIN

.LONG TERM...
TUE NIGHT THROUGH FRI...NORTHWESTERLY FLOW ALOFT WILL DEVELOP TUE
NIGHT AND WILL CONTINUE THROUGH FRI. WED WILL BE A BIT COOLER THAN
TUE AS LOW LEVEL UPSLOPE FLOW CREATES A CHANCE OF SHOWERS AND LATE
DAY THUNDERSTORMS. SURFACE HIGH PRESSURE WILL EXTEND ACROSS THE
GREAT PLAINS WED THROUGH FRI WITH SURFACE BASED UPSLOPE FLOW EACH
DAY...ALTHOUGH MOISTURE THU AND FRI SHOULD BE SHUNTED FAR ENOUGH TO
THE SOUTH TO PRECLUDE ANY MENTION OF PRECIPITATION OVER THE CYS
FORECAST AREA...WITH THE POSSIBLE EXCEPTION OF A FEW AFTERNOON AND
EVENING SHOWERS AND STORMS OVER THE MOUNTAINS.

FRI NIGHT THROUGH MON...SHORT WAVE RIDGE IN PLACE AS WE HEAD TOWARDS
THE WEEKEND.  RIDGE AXIS PLACES OVERHEAD SATURDAY AFTERNOON YIELDING
FAST/SW FLOW ALOFT IN ITS WAKE.  SATURDAY SHALL REMAIN DRY AS SMALL
MIDLEVEL DISTURBANCE PROPAGATES TO OUR SOUTH.  INCREASING SW FLOW
ALOFT IN RESPONSE TO DIGGING PAC NW TROUGH AS WELL AS PASSING
MIDLEVEL DISTURBANCES WILL ENHANCE THE CHANCE OF AFTERNOON/EVENING
-TSRA SUNDAY THROUGH MONDAY...AS THE AREA REMAINS IN WEAK SFC
UPSLOPE REGIME.  EXPECT NEAR NORMAL TEMPS AS WE PROGRESS THROUGH THE
WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JR/DEMKO
Hazardous weather outlook, May 23, 10:01 AM MST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1101 AM MDT MON MAY 23 2005

WYZ059>070-241715-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1101 AM MDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING HOURS BEFORE DISSIPATING BY LATE EVENING. THE
LEAST COVERAGE OF THUNDERSTORMS WILL BE ACROSS THE WEST WITH THE
GREATEST COVERAGE EAST OF THE LARAMIE RANGE.

SOME STRONG THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE.
THE STRONGEST OF THESE STORMS WILL PRODUCE MODERATE RAINFALL...
WIND GUSTS TO 50 MPH AND SMALL HAIL. STORM MOVEMENT WILL BE
NORTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR MOST
DAYS.

FROM WEDNESDAY THROUGH FRIDAY...MOST OF THE THUNDERSTORMS WILL BE
OVER ALBANY AND CARBON COUNTIES. OVER THE WEEKEND THE THUNDERSTORM
COVERAGE WILL INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-241715-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1101 AM MDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE
THIS EVENING. SOME OF THE STORMS MAY BE SEVERE...WITH THE PRIMARY
THREAT BEING DIME SIZE HAIL OR LARGER...ALTHOUGH A FEW STORMS MAY
PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS ARE
MOST LIKELY ACROSS BANNER...MORRILL...KIMBALL AND CHEYENNE
COUNTIES...WHERE THUNDERSTORMS WILL CONTINUE WELL INTO THE NIGHT.

STORM MOVEMENT WILL BE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL AGAIN DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE TUESDAY AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY
NIGHT. SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER.

A LULL IN THUNDERSTORM COVERAGE WILL OCCUR WEDNESDAY THROUGH
FRIDAY. OVER THE WEEKEND...THUNDERSTORM COVERAGE WILL INCREASE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

RUBIN

The radar

The Cheyenne radar (KCYS), 98 km away, was scanning. The volume nearest the first event began at 01:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Goshen

When
May 23, 6:10 PM MST to 6:13 PM MST
Where
Goshen County, 4 mi E of Yoder
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.917, -104.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446414.